[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPm] Pruritis with Humalog and Novolog

Pruritis 6 mo after initiating insulin pump use two times?  I would look 
at factors other than the pump (which you probably have).  I know of one 
patient with recurring pruritis, where toothpaste was identified as the 
culprit.  The symptoms would occur at bedtime and again first thing in 
the am but would lessen during the day.  A good allergist may help you 
track down your patient's sensitivity
Bonnie Stone, RD, CDE

george mcknight wrote:

>Any suggestions:
>40 y.o. Male, type I DM X 10 years.  Humalog pump x 2 years with no
>problems.  Developed severe pruritis, no rash, no site problems.  Resolved
>at once on Humilin-L injections.  Converted to Novolog pump therapy for 6
>months with no problems, then intense pruritis.  Again, no urticaria or site
>problems. Resolved with Humilin-L injections and discontinuation of pump.
>Is this an allergy to insulin analogs, or to m-cresol preservative ?  How
>does one test for this?  Can this be a true allergic response in the absence
>of urticaria ?
>Tip McKnight
>Insulin-Pumpers website http://www.insulin-pumpers.org/
>For subscribe / unsubscribe information,
>send the next two lines in a message
>to the e-mail address: email @ redacted
Insulin-Pumpers website http://www.insulin-pumpers.org/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted